# SDR CA160304006

- Difficulty date: March 3, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-24-250
- Aircraft time: 5,134 hours
- Engine: Lyc O540A1D5
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 104404
- Condition: Contaminated
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

(CAN) CARBURETOR WAS TESTED WITH NO FAULTS WERE FOUND. THE FUEL LEVEL IN THE FLOAT BOWL WAS NORMAL WITH NO LEAKS. SOME MATERIAL WAS FOUND IN THE INLET SCREEN BUT DOESNÏ¿½T APPEAR TO HAVE GOT INTO THE CARB. WHEN THE CARB WAS DISASSEMBLED AND INSPECTED A VERY SMALL THREAD OF ALUMINUM SWARF WAS FOUND LOCATED ON TOP OF THE SPLIT LINE GASKET. VERY SMALL PARTICLES WERE ALSO FOUND AROUND THE EDGES OF THE TOP SURFACE OF THE GASKET. THE CARB HAD BEEN DRAINED BEFORE IT WAS SENT IN SO WE COULD NOT CHECK FOR CONTAMINATION OF THE FLOAT BOWL BY FILTERING THE DRAINED FUEL. SOME OF THE CONTAMINATION MAY HAVE GOT STUCK IN THE FLOAT VALVE. THIS WOULD HAVE CAUSED AN EXCESSIVE AMOUNT OF FUEL IN THE FLOAT BOWL AND THE ENGINE TO RUN RICH AND QUIT AS WELL AS FUEL LEAKING FROM THE CARB.
